Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Jonesy

Crap derms, accutane and isotrexin

Recommended Posts

.. and have been given Isotrexin to use as an alternative to BP which hasn't been working as I would like. First off is anyone here currenly using it and does anyone recommend it, or otherwise?

Sometimes I get so angry by the opinions and attitudes of some derms that are blatantly wrong. I explained to him that since finishing roaccutane 13 months ago my skin has always been dry and irritable, which it never was before I took it. He said 'accutane leaves the system within 10 days so you won't get any long-term side-effects like that'. WHAT?! Excuse me, I know my own damn skin, and I know I am not the only one whose skin was changed by accutane and now doesn't heal so well and is more irritable. I get really annoyed that some of these derms don't realise or recognise the fact that loads of people like us have actually done our research and know a hell of a lot of stuff about the whole topic of acne and treatments. They can be so dismissive, and moreover, so wrong!! Rant over.

Link to post
Share on other sites

Actually you can feel the effects to accutane 3-6 months. Which is why all the relapses of acne occur around that long thereafter, because the accutane was still in there system and it is just starting to leave. This can be frustrating, I would recommend doing your research and printing some stuff out on the internet. Then bring it in with you highlighted and stuff, and just be like well off this webpage etc. Be nice about it because no doctor likes being told there wrong, they like to think they know everything.

Link to post
Share on other sites

Accutane Dude where did you find the info about the 3-6 months business? It does seem that many people re-lapse within that bracket. I'm 13 months post-accutane now but acne is such an unpredictable thing.

Link to post
Share on other sites

3-6 months? I think it takes that long for oil to start coming back....I believe Accutane stays in your system for one month after, but leaves you with some sort of Vitamin A difficiency (= the side-effects post-accutane)

Accutane shrinks your oil glands -- that's why he (and I) have dry skin, post-accutane. The reason why people have relapses is because their skin starts increasingly producing more oil = breakouts.

Link to post
Share on other sites

Yeah it's so frustrating when derms throw the book at you and tell you it's gone within 'x' amount of time. I felt like saying, sorry, it's not a question of what you think, I am TELLING you that 13 months after taking accutane my skin is still dry and irritable, and there are toones of other people who experience the same thing.

Link to post
Share on other sites

Accutane has a half life of 72 hours when taken with a high fat meal, which is the most effective method of taking it - half life is the amount of time it takes for your body to metabolize 50% of a drug. Stating that it stays with you 3-6 months is simply not true - I would it would have more to do with oil glands being signifigantly smaller from therapy.

Link to post
Share on other sites

jones tell your derm he is retarded. i think about 90% or more have significantly drier skin after accutane and need to moisturize everyday...

Blahh...that's why i guess it'd be the best to find a derm who has actually had bad acne...heh

Link to post
Share on other sites

I used and am still using Isotrexin... since august last year

Just before bed... to be honest I like it a lot

I HAVE to moisturise in the morning though otherwise my skin begins to irritate due to dryness... had a few breakouts the first month but I kept going...

Just don't use too much

BUT I much prefer the DUAC cream I use in the morning - only been using it about 2 months but this BP/antibiotic cream generally helps clear up any problems quicker then when I was using just the Isotrexin on its own

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×